Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Had cold, fever and cough. Using Crocin and cetrizine. Fever levels went down but has cough. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
My mother had cold, fever and cough from last three days. She was using Crocin, cetrizine. Fever levels went down from last night. But she has severe cough with Phlegm.

Can you please suggest appropriate medicines for her?

She has no travel history
Posted Tue, 3 Sep 2013 in General Health
Answered by Dr. Prasad 31 hours later
Brief Answer:
Cough is usually the last symptom to improve.

Detailed Answer:

Cough usually follows an acute respiratory infection. It does not need any medical attention if the phlegm is not severe, foul smelling or blood stained and if there is no fever.

If the cough is troubling her, I would start her on expectorant syrups like benadryl 5ml three times a day. Antihistamine (cetrizine) can continue for another two days.

In addition to the above, encourage her to drink plenty of fluids and rest well. Steam inhalation can give added benefits.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor